Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 27, 2006, 1:13 PM EDT for Fulton County, Montgomery County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 1:13 PM EDT (17:13 UTC)
- Expired
- Jun 27, 2006, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 271717 FFWALY NYC035-057-272015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 113 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN FULTON COUNTY IN EASTERN NEW YORK WESTERN MONTGOMERY COUNTY IN EASTERN NEW YORK THIS INCLUDES THE CITY OF CANAJOHARIE * UNTIL 415 PM EDT * AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING IS EXPECTED OVER THE WARNED AREA FROM VERY HEAVY RAIN FALLING OVER ALREADY SATURATED GROUND. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE VILLAGE OF CANAJOHARIE...FORT PLAIN...STRATFORD AND CAROGA LAKE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. STREAMS ESPECIALLY VULNERABLE ARE THOSE DRAINING NORTHWARD INTO THE MOHAWK RIVER SUCH AS THE OTSQUAGO...CANAJOHARIE...THE FLAT...AND YATES CREEKS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4287 7482 4279 7448 4323 7447 4328 7473 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:32 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 27, 12:32 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1232 PM EDT TUE JUN 27 2006
.SHORT TERM /REST OF TODAY/...UPDATED GRIDS TO BETTER REFLECT
WHERE RAIN IS OCCURRING. RAIN HEAVY AT TIMES AND CONTINUED CHANCE
FOR THUNDER. LOW LEVEL JET FEEDING IN TROPICAL MOISTURE. FLOOD
WATCHES CONTINUE. ADJUSTED TEMPS...COOLER WHERE HAVE THE RAIN AND
SOME SUNSHINE IS BOOSTING TEMPS ELSEWHERE. NO CHANGES BEYOND THIS
AFTERNOON PERIOD. STILL HAVE FLOODING PROBLEMS ACROSS CATSKILLS
...GREENE AND ULSTER COUNTIES. ALSO REFER TO THE TROPICAL WEATHER
OUTLOOK ISSUED BY NATIONAL HURRICANE CENTER ABOUT LOW PRESSURE
CENTER OFF THE CAROLINA COAST.
&&
.PREV DISCUSSION...
/ISSUED 539 AM EDT TUE JUN 27 2006/
SYNOPSIS...
A LARGE BLOCKING RIDGE OVER THE ATLANTIC COMBINED WITH A TROUGH
OVER THE MIDWEST ARE DRIVING TROPICAL AIR INTO NEW YORK AND
WESTERN NEW ENGLAND. A QUASISTATIONARY FRONTAL BOUNDARY EXTENDED
FROM SOUTHERN QUEBEC TO THE FLORIDA PANHANDLE. SURFACE LOW
PRESSURE OVER NORTHERN OHIO EARLY THIS MORNING WILL MOVE ACROSS
THE EASTERN GREAT LAKES THROUGH TONIGHT. A WEAK DISTURBANCE OF
TROPICAL ORIGIN WILL MOVE THROUGH THE MID ATLANTIC REGION THIS
EVENING AND INTO SOUTHEASTERN NEW YORK AROUND DAYBREAK WEDNESDAY.
THE LEADING EDGE OF SOMEWHAT DRIER AIR WILL MOVE ACROSS EASTERN
NEW YORK AND WESTERN NEW ENGLAND WEDNESDAY EVENING.
SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
JUST BEFORE DAYBREAK...RADAR COMPOSITES INDICATED VERY HEAVY
RAINFALL WAS OCCURRING WEST OF THE COUNTY WARNING AREA. THIS
HEAVY RAINFALL WAS ALIGNED ALONG THE AXIS OF THE LOW LEVEL JET
(THE HIGHEST WIND SPEEDS BELOW ABOUT 7 THOUSAND FEET). RAIN HAS
DRIFTED WESTWARD OVERNIGHT IN CONJUCTION WITH THE MOVEMENT OF THE
LOW LEVEL JET. WE LET THE FLOOD WATCH EXPIRE AT MIDNIGHT. WE
EXPECT THE BEST CHANCE OF RAINFALL TO BE FROM THE CATSKILLS TO THE
SOUTHWESTERN ADIRONDACKS TODAY. THE BUILDING RIDGE OVER THE ATLANTIC
WAS ASSOCIATED WITH SOMEWHAT DRIER AIR MOVING INTO THE REGION FROM
OVER THE ATLANTIC OVERNIGHT. THIS WAS NOTED ON THE WATER VAPOR
SATELLITE IMAGERY. OUR PROBABILITY OF PRECIPITATION FORECAST FOR
TODAY RANGES FROM LESS THAN THRESHOLD VALUES (FOR MENTIONING
PRECIPITATION) TO LIKELY VALUES IN THE SOUTHWESTERN ADIRONDACKS
AND WESTERN MOHAWK VALLEY. THE HIGHEST PROBABILITIES WERE FORECAST
BY THE AVIATION MODEL WHICH WAS IN BEST AGREEMENT WITH THE
CANADIAN REGIONAL MODEL. WE PREFERRED THE GUIDANCE TEMPERATURES OF
THE WEATHER RESEARCH AND FORECASTING MODEL FOR TODAY. WE BEEFED UP
THE SURFACE WIND FORECAST FOR THIS AFTERNOON TO BE GREATER THAN
THE GUIDANCE VALUES FROM THE NUMERICAL MODELS. A FAIRLY TIGHT PRESSURE
GRADIENT IS FORECAST. GUIDANCE FROM THE STORM PREDICTION CENTER
HAS A CHANCE OF GENERAL THUNDERSTORMS MAINLY TO THE WEST OF THE
HUDSON VALLEY TODAY.
TONIGHT...THE DISTURBANCE OF TROPICAL ORIGIN MOVING INTO THE
REGION TOWARD DAYBREAK WEDNESDAY WILL LIKELY WRING OUT COPIOUS
AMOUNTS OF MOISTURE IN THE FORM OF OCCASIONALLY HEAVY RAIN
SHOWERS...AND THERE MAY BE A FEW RUMBLES OF THUNDER AS WELL. DUE TO
THE HEAVY RAINFALL THAT HAS OCCURRED IN MUCH OF EASTERN NEW YORK
SINCE SUNDAY...WE HAVE ISSUED A FLOOD WATCH FROM MIDNIGHT THROUGH
NOON WEDNESDAY. OUR WESTERN NEW ENGLAND AREA HAS HAD LITTLE
RAINFALL...AND THE RISK OF FLOODING IN THAT AREA IS NOT GREAT
ENOUGH TO INCLUDE IT IN THE FLOOD WATCH. CLOUDS...HIGH HUMIDITY
AND THE RAINFALL WILL MITIGATE RADIATIONAL COOLING TONIGHT...AND
MINIMUM TEMPERATURES WILL BE MAINLY IN THE UPPER 60S AND LOWER 70S.
ANY HEAVY RAINFALL THAT OCCURS LATE TONIGHT IS EXPECTED TO LINGER
UNTIL AT LEAST MID MORNING. BUT DURING THE AFTERNOON...THE
DISTURBANCE OF TROPICAL ORIGIN IS EXPECTED TO HAVE MOVED INTO
NORTHERN VERMONT...AND ANY RAINFALL THAT OCCURS WILL BE MORE
SCATTERED. AFTER AN OVERCAST MORNING...WE LOOK FOR A FAIR AMOUNT
OF SUNSHINE WEDNESDAY AFTERNOON. THE STORM PREDICTION CENTER
TARGETS THE REGION FOR THE POSSIBILITY OF GENERAL THUNDERSTORMS
WEDNESDAY. WITH THE AFTERNOON SUNSHINE...MAXIMUM TEMPERATURES
SHOULD REACH 80 DURING THE AFTERNOON IN MUCH OF THE MAJOR RIVER
VALLEY AREA. A BRISK SOUTHERLY SURFACE WIND IN THE MORNING IS
EXPECTED TO DIE DOWN IN THE AFTERNOON AFTER THE DISTURBANCES
PASSES INTO NEW ENGLAND.
THE COOL FRONT...WHICH PROBABLY REPRESENTS THE LEADING EDGE OF
DRIER AIR...MORE THAN IT DOES COOLER AIR...WILL MOVE THROUGH
WEDNESDAY EVENING. DUE TO BETTER RADIATION COOLING...MINIMUM
TEMPERATURES ARE EXPECTED TO BE 5 TO 10 DEGREES LOWER WEDNESDAY
NIGHT THAN TONIGHT. WE BLENDED GUIDANCE FROM THE AVIATION AND
WEATHER RESEARCH AND FORECASTING MODELS TO COME UP WITH CHANCE
PROBABILITIES WEDNESDAY NIGHT. THE BEST CHANCE FOR RAINFALL WILL
BE IN THE EVENING.
LONG TERM /THURSDAY THROUGH MONDAY/...
WE MADE NO MAJOR CHANGES TO THIS PERIOD OF THE FORECAST. A LOOK AT
THE FORECAST SOUNDINGS FROM THE AVIATION MODEL SUGGESTS A THREAT
OF THUNDERSTORMS THURSDAY. WE INCLUDED A MENTION OF THUNDER IN THE
FORECAST FOR THURSDAY. THE UPPER TROUGH IS FORECAST TO FILL OVER
THE NORTHEAST BY THE WEEKEND. THE LATEST RUN OF THE EUROPEAN MODEL
SUGGESTS A FAIRLY BRISK WESTERLY FLOW THROUGH A DEEP LAYER OF THE
ATMOSPHERE LATE IN THE WEEKEND AND EARLY NEXT WEEK FROM THE GREAT
LAKES INTO NEW ENGLAND. THIS SUGGESTS LESS HUMID CONDITIONS THAN
WE HAVE HAD RECENTLY.
AVIATION...
MAINLY VFR CONDITIONS EXPECTED THROUGH 06Z WEDNESDAY ONCE FOG AND
LOW CLOUDS LIFT THIS MORNING. FROM MID MORNING TO EARLY AFTERNOON
EXPECT P6SM SCT035 BKN120 WITH P6SM VCSH BKN040 THIS AFTERNOON AND
MVFR/IFR CONDITIONS EXPECTED AT KGFL AFTER 03Z AS VISIBILITIES
GRADUALLY LOWER TO 2SM BR AND CIGS LOWER TO BKN025. WINDS WILL
INCREASE OUT OF THE SOUTH AT 10-12KTS WITH GUSTS 15-24KTS FROM MID
MORNING THROUGH THIS AFTERNOON. WINDS WILL DECREASE TO 5-10KTS THIS
EVENING.
FIRE WEATHER...
MOST FUELS ARE SATURATED ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND FROM HEAVY RAINFALL IN RECENT DAYS. MINIMUM RH VALUES WILL
ONLY DROP TO 60 TO 85 PERCENT TODAY...THEN RECOVER TO 75 TO 100
PERCENT TONIGHT WITH MINIMUM RH VALUES ONLY DROPPING TO 60 TO 85
PERCENT AGAIN ON WEDNESDAY. TRANSPORT WINDS WILL BE SOUTH AT 15 TO
30 MPH TODAY...SOUTH TO SOUTHEAST AT 15 TO 20 MPH TONIGHT AND
SOUTHEAST AT 15 TO 25 MPH ON WEDNESDAY. WITH A PROLONGED PERIOD OF
HIGH HUMIDITY AND COPIOUS AMOUNTS OF RAINFALL WHICH BEGAN LAST
WEEKEND...AND WITH ANOTHER 1.5 TO 2.5 INCHES OF RAIN EXPECTED LATE
TONIGHT INTO WEDNESDAY...SOME OF THE FINE FUELS MAY BEGIN TO ROT
BEFORE THE END OF THE WEEK.
HYDROLOGY...
UP TO 8 INCHES OF RAINFALL OCCURRED IN THE CATSKILLS SINCE SUNDAY.
THIS HAS PRODUCED FLOODING IN THAT REGION. OVER 3 INCHES OF RAINFALL
WAS REPORTED IN THE LAKE GEORGE SARATOGA REGION. THE SOIL IN MUCH
OF EASTERN NEW YORK IS SATURATED...AND RELATIVELY MINOR AMOUNTS OF
RAINFALL WILL PRODUCE MORE FLOODING...ESPECIALLY IN THE CATSKILLS.
WITH ANOTHER ROUND OF HEAVY RAINFALL EXPECTED LATE TONIGHT AND
EARLY WEDNESDAY...WE HAVE POSTED A FLOOD WATCH FOR OUR ENTIRE
EASTERN NEW YORK COUNTY WARNING AREA. WE DID NOT INCLUDE WESTERN
NEW ENGLAND WHERE THERE HAS BEEN LITTLE RAINFALL. OFFICIAL WEATHER
SERVICE RAINFALL GUIDANCE SUGGESTS AN INCH AND A HALF TO TWO AND
A HALF INCHES WILL OCCUR WITH THIS NEXT ROUND OF RAIN. DRIER AIR WILL
TAKE HOLD WEDNESDAY NIGHT...AND RAINFALL IS EXPECTED BE MORE
SCATTERED AND LIGHTER DURING THE BALANCE OF THE WEEK.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLOOD WATCH FOR NYZ032-033-038>040-047-082 UNTIL 5 PM TUESDAY.
...FLOOD WATCH FOR NYZ032-033-038>043-047>054-058>061-063>066-
082>084 FROM MIDNIGHT WEDNESDAY TO NOON WEDNESDAY.
VT...NONE.
&&Hazardous weather outlook, Jun 27, 7:46 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 746 AM EDT TUE JUN 27 2006 NYZ041>043-049-050-052>054-059>061-064>066-083-084-281100- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 746 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEW YORK FROM THE HUDSON VALLEY NORTHWARD TO THE LAKE GEORGE REGION. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT LATE TONIGHT. PLEASE SEE FLOOD WATCH STATEMENT FOR DETAILS. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS WILL MOVE NORTHEAST AT 20 TO 25 MILES AN HOUR AND MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT FOR WEDNESDAY MORNING. PLEASE SEE FLOOD WATCH STATEMENT FOR DETAILS. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-MAZ001-025-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 746 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ048-051-058-063-281100- WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER- 746 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF THE CATSKILL MOUNTAIN REGION...BUT SCHOHARIE COUNTY IS EXCLUDED. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS WILL MOVE NORTHEAST AT 20 TO 25 MILES AN HOUR AND MAY PRODUCE LOCALLY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT LATE TONIGHT. PLEASE SEE THE FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT WEDNESDAY MORNING. PLEASE SEE THE FLOOD WATCH STATEMENT FOR DETALS. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NYZ032-033-038>040-047-082-281100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-NORTHERN FULTON- 746 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REGION FROM THE SOUTHWESTERN ADIRONDACKS TO SCHOHARIE COUNTY AND INCLUDING THE WESTERN AND CENTRAL MOHAWK VALLEY. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR TODAY. PLEASE SEE THE FLOOD WATCH STATEMENT FOR DETAILS. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS WILL MOVE NORTHEAST AT 20 TO 25 MILES AN HOUR AND MAY PRODUCE LOCALLY HEAVY RAINFALL. A FLOOD WATCH IS IN EFFECT FOR LATE TONIGHT. PLEASE SEE THE FLOOD WATCH STATEMENT FOR DETAILS. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FLOOD WATCH IS IN EFFECT WEDNESDAY MORNING. PLEASE SEE THE FLOOD WATCH STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. REPORTS OF STREAMS OR RIVERS NEAR OR OVER BANKFULL...RAINFALL OF AN INCH OR MORE IN AN HOUR OR LESS...OR 2 INCHES OR MORE IN 4 HOURS OR LESS...SHOULD BE REPORTED VIA THE SEVERE WEATHER FORM ON THE INTERNET...OR BY TELEPHONE TO THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:02 AM EDT | Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 32 hr |
| Jun 27, 7:07 AM EDT | Flood Watch | ALY | Fulton, Hamilton, Herkimer, Montgomery, Schoharie | 10 hr |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.